Wisconsin, 2012

Drought in Wisconsin, November 27 to 30, 2012

November 27 to 30, 2012 · NWS GRB · 3 events in 3 counties and zones

Lack of significant rainfall for the last couple of weeks of November led to worsening drought conditions. Parts of Lincoln County, Oneida County and Vilas County that were experiencing moderate drought (D1) conditions earlier in the month, were classified as severe drought (D2) starting on the 27th of the month, and continuing into December 2012.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Lack of significant rainfall for the last couple of weeks of November led to worsening drought conditions. Parts of Lincoln County, Oneida County and Vilas County that were experiencing moderate drought (D1) conditions earlier in the month, were classified as severe drought (D2) starting on the 27th of the month, and continuing into December 2012.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 27, 2:58 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Nov 27, 2:58 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
258 AM CST TUE NOV 27 2012

.SYNOPSIS...RATHER TRANQUIL WX FOR THIS TIME OF YEAR WITH
TEMPERATURES MODERATING BACK TO ABOVE NORMAL.

BROAD BUT SHALLOW LARGE-SCALE TROF NOW OVER THE GREAT LAKES RGN WL
SHIFT INTO THE ERN CONUS AND THEN LIFT OUT ACRS ERN CANADA
ALLOWING THE UPR FLOW TO FLATTEN BACK TO ZONAL FOR LATE IN THE
WEEK AND THE WEEKEND. THE TREND FOR NEXT WEEK SEEMS TO BE FOR AN
UPR TROF FM THE ERN PAC TO PROGRESS INTO THE WRN CONUS...BUT WITH
ONLY MODEST AMPLIFICATION.

THE DEVELOPING ZONAL FLOW REGIME WL ALLOW TEMPS TO RISE BACK TO
ABV NORMAL LEVELS...THOUGH THE SNOW COVER NOW ACRS MUCH OF THE
AREA MAY SLOW THAT A BIT. THE ZONAL REGIME WL BRING WEAK WX
SYSTEMS ACRS THE AREA FM TIME TO TIME. THOSE WL GENERATE SOME LGT
PCPN...BUT WITH GULF MOISTURE REMAINING WELL TO OUR S...AMNTS
SHOULD END UP BLO NORMAL FOR THE PERIOD.
&&

.SHORT TERM...TDA/TNGT/WED. FAIRLY TRANQUIL WX FOR EARLY WINTER.
UPR TROF CROSSING THE RGN TDA/TNGT WL STRENGTHEN A BIT AS SPEED
MAX DIGS ESE DOWN THE UPSTREAM SIDE OF THE TROF. COMBO OF SOME QG
FORCING AND DIV IN LFQ OF SPEED MAX MAY GENERATE SOME SHSN ACRS
THE N AT TIMES...ESP INVOF COLD FRONT SLIPPING INTO THE FCST AREA
TDA/TNGT. WL CARRY CHC POPS ACRS THE N...AND JUST FLURRIES ACRS
MOST OF THE REST OF THE AREA AS MOISTURE WL BE LIMITED. ANY
LINGERING PCPN SHOULD END EARLY WED.

TEMPS FM PREV FCST SEEMED REASONABLE SO NO SIG CHGS NEEDED.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

UPPER FLOW WAS FORECAST TO BECOME ZONAL BY THE END OF THE WEEK
WITH RELATIVELY WEAK SHORT WAVES PASSING THROUGH THE REGION BEFORE
A TROUGH AMPLIFIES OVER THE PLAINS EARLY NEXT WEEK. THE ZONAL FLOW
SHOULD RESULT IN A WARMING TREND FOR THE AREA...WITH HIGHS 10
DEGREES OR MORE ABOVE NORMAL BY THE END OF THE PERIOD. THE WARMER
TEMPERATURES SHOULD RESULT IN MORE LIQUID THAN FROZEN
PRECIPITATION WITH THE PASSING SHORT WAVES...AND THE SYSTEMS
SHOULD NOT BRING MUCH MOISTURE ALONG WITH THEM. HAVE CHANCES FOR
MAINLY RAIN DURING THE WEEKEND WITH SOME SLIGHT CHANCE POPS DURING
THE WEEK.
&&

.AVIATION...FOR THE 12Z TAF ISSUANCE. EXPECT MAINLY VFR
CONDITIONS...THOUGH SOME MVFR CIGS NOW OVER NRN MN COULD SLIP INTO
THE N TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MG
Hazardous weather outlook, Nov 27, 3:10 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CST TUE NOV 27 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
310 AM CST TUE NOV 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-281200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 AM CST TUE NOV 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SKOWRONSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Vilas

When
November 27, 6:00 AM CST to November 30, 11:59 PM CST
Where
Vilas forecast zone
Reported by
Drought Monitor
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Severe drought (D2) conditions expanded to included far southwest Vilas County by late November. The severe drought (D2) continued into December 2012.

Drought, Oneida

When
November 27, 6:00 AM CST to November 30, 11:59 PM CST
Where
Oneida forecast zone
Reported by
Drought Monitor
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Severe drought (D2) conditions expanded to included the western half of Oneida County by late November. The severe drought (D2) continued into December 2012.

Drought, Lincoln

When
November 27, 6:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Severe drought (D2) conditions expanded to included far northwest Lincoln County by late November. The severe drought (D2) continued into December 2012.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415794, 415795, 415796.